my dad was admitted to hospital for angina. was dx with low potassium. he has taken potassium for a long, long time. what could be the cause. i might add he is on 70mg of lasix qd. karen puzzled. also has chf
What symptoms is he having? How much is his potassium levels? Has a serum magnesium level been done? What medications is he taking for the low potassium?
The most common cause of low potassium is excessive potassium loss in urine or from the gastrointestinal tract, such as due to:
-Chronic or severe vomiting or diarrhea
-Impaired kidney function
-Overproduction of a hormone (aldosterone) that causes your kidneys to excrete more potassium
-Excessive use of laxatives
So his low potassium could be because of a decraesed oral intake, lasix, etc.
You could consult a doctor for his symptoms and let us know if you need any further information.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.